USP Electronic Research Repository

An asymptotically stable collision-avoidance system

Vanualailai, Jito and Sharma, Bibhya N. and Nakagiri, S. (2008) An asymptotically stable collision-avoidance system. International Journal of Non-Linear Mechanics, 43 (9). pp. 925-932. ISSN 0020-7462

Full text not available from this repository.

Abstract

Artificial potential fields, which are widely used in robotics for path planning and collision avoidance, are normally beset by difficulties arising from the existence of local minima. This article proposes a solution that involves an asymptotically stable point-mass system governed by differential equations. The system represents a planar point robot moving from its initial position to the desired goal whilst avoiding a static obstacle. Because the system is asymptotically stable, its Lyapunov function, which produces artificial potential fields around the goal and the obstacle, has no local minima other than the goal configuration in the pathwise-connected proper subset of free space which contains the goal configuration. As an application, we consider the point stabilization of a planar mobile car-like robot moving in the presence of a static obstacle.

Item Type: Journal Article
Subjects: Q Science > QA Mathematics
Divisions: Faculty of Science, Technology and Environment (FSTE) > School of Computing, Information and Mathematical Sciences
Depositing User: Ms Neha Harakh
Date Deposited: 11 Jan 2008 11:02
Last Modified: 18 Jul 2012 21:32
URI: http://repository.usp.ac.fj/id/eprint/223
UNSPECIFIED

Actions (login required)

View Item